Alert archive / Kansas / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Topeka, KS
NWS Topeka, KS issued this flash flood watch at May 6, 2007, 4:09 AM CDT for 23 counties in Kansas. It took effect at May 6, 2007, 5:00 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 4:09 AM CDT (09:09 UTC)
- In effect from
- May 6, 2007, 5:00 AM CDT
- Expired
- May 7, 2007, 7:00 AM CDT
- In force
- 26 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- None
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1963 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KTOP 060909 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 409 AM CDT SUN MAY 6 2007 ...PERIODS OF HEAVY RAIN WILL LEAD TO FLASH FLOODING... .SEVERAL ROUNDS OF HEAVY RAINFALL ARE EXPECTED ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS TODAY INTO MONDAY. A DEEP MOISTURE FIELD WILL BE IN PLACE OVER EASTERN PORTIONS OF KANSAS. THIS COMBINED WITH SEVERAL UPPER LEVEL DISTURBANCES AND OUTFLOWS FROM ONGOING THUNDERSTORMS WILL BE THE FOCUS FOR HEAVY RAINFALL. THIS WILL BE FALLING ON GROUND THAT IN SOME CASES HAS RECEIVED 2 TO 3 INCHES OF RAINFALL ALREADY. THE MORE WIDESPREAD RAINFALL IS EXPECTED SUNDAY NIGHT. THE WATCH AREA WILL BE GENERALLY NORTH OF INTERSTATE 35 WITH THE HEAVIEST RAINFALL OVER THE NORTHERN AND WESTERN COUNTIES OF THE WATCH AREA. KSZ008>012-020>024-026-034>040-062300- /O.NEW.KTOP.FF.A.0002.070506T1000Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE 409 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KANSAS...DOUGLAS...GEARY...MORRIS... SHAWNEE AND WABAUNSEE. IN NORTH CENTRAL KANSAS...CLAY... CLOUD...DICKINSON...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...BROWN...JACKSON...JEFFERSON...MARSHALL... NEMAHA...POTTAWATOMIE AND RILEY. * THROUGH MONDAY MORNING * SEVERAL ROUNDS OF RAINFALL ARE EXPECTED TODAY THROUGH TONIGHT. ADDITIONAL RAINFALL WILL BE IN THE 1 TO 3 INCH RANGE WITH THE STEADIER RAINFALL EXPECTED TONIGHT. SOME AREAS HAVE HAD LOCAL AMOUNTS OF 2 TO 4 INCHES ALREADY. RUNOFF WILL OCCUR QUICKLY ACROSS THESE AREAS. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. $$
1 follow-up statement
000 WGUS63 KTOP 061817 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 117 PM CDT SUN MAY 6 2007 ...PERIODS OF HEAVY RAIN WILL LEAD TO FLASH FLOODING... .SEVERAL ROUNDS OF HEAVY RAINFALL ARE EXPECTED ACROSS PORTIONS OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON INTO MONDAY. A DEEP MOISTURE FIELD WILL BE IN PLACE OVER EASTERN PORTIONS OF KANSAS. THIS COMBINED WITH SEVERAL UPPER LEVEL DISTURBANCES AND OUTFLOWS FROM ONGOING THUNDERSTORMS WILL BE THE FOCUS FOR HEAVY RAINFALL. THIS WILL BE FALLING ON GROUND THAT IN SOME CASES HAS RECEIVED 2 TO 3 INCHES OF RAINFALL ALREADY. THE MORE WIDESPREAD RAINFALL IS EXPECTED TONIGHT. THE WATCH WILL BE IN EFFECT FOR THE ENTIRE AREA. KSZ054>056-058-059-070230- /O.EXA.KTOP.FF.A.0002.000000T0000Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...EMPORIA...OTTAWA 117 PM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF EAST CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...ANDERSON...COFFEY... FRANKLIN...LYON AND OSAGE. * THROUGH MONDAY MORNING * SEVERAL ROUNDS OF RAINFALL ARE EXPECTED TODAY THROUGH TONIGHT. ADDITIONAL RAINFALL WILL BE IN THE 1 TO 3 INCH RANGE WITH THE STEADIER RAINFALL EXPECTED TONIGHT. SOME AREAS HAVE HAD LOCAL AMOUNTS OF 2 TO 4 INCHES ALREADY. RUNOFF WILL OCCUR QUICKLY ACROSS THESE AREAS. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. $$ KSZ008>012-020>024-026-034>040-070230- /O.CON.KTOP.FF.A.0002.000000T0000Z-070507T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE 117 PM CDT SUN MAY 6 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KANSAS...DOUGLAS...GEARY...MORRIS...SHAWNEE AND WABAUNSEE. IN NORTH CENTRAL KANSAS...CLAY...CLOUD... DICKINSON...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...BROWN...JACKSON...JEFFERSON...MARSHALL...NEMAHA... POTTAWATOMIE AND RILEY. * THROUGH MONDAY MORNING * SEVERAL ROUNDS OF RAINFALL ARE EXPECTED TODAY THROUGH TONIGHT. ADDITIONAL RAINFALL WILL BE IN THE 1 TO 3 INCH RANGE WITH THE STEADIER RAINFALL EXPECTED TONIGHT. SOME AREAS HAVE HAD LOCAL AMOUNTS OF 2 TO 4 INCHES ALREADY. RUNOFF WILL OCCUR QUICKLY ACROSS THESE AREAS. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at May 6, 3:50 AM CDT, 19 minutes earlier.
Area forecast discussion, May 6, 3:50 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 350 AM CDT SUN MAY 6 2007 .DISCUSSION... SHORT TERM CONCERNS ARE EXTENT OF REMNANT SQUALL LINE PRECIPITATION THIS MORNING THEN...AFTERNOON CONVECTION WHICH WILL BE SEVERE BUT HARD TO TELL WHERE MORNING BOUNDARIES MAY AFFECT INITIATION. LATEST WATER VAPOR IMAGERY AND PROFILERS SHOWING UPPER LOW ROTATING AROUND COLORADO AND WYOMING WITH TROUGH SOUTH INTO NEW MEXICO. SHORTWAVE ENERGY HINTED ROTATING OUT OF THROUGH THROUGH CENTRAL KANSAS OVER DEEP SURFACE MOISTURE...KEEPING THUNDERSTORM ACTIVITY GOING. SURFACE DEWPOINTS STILL IN THE MID TO UPPER 60S OVER THE EASTERN HALF OF KANSAS. THUNDERSTORMS HAVE BECOME MORE PULSE LIKE IN NATURE SINCE AROUND 2 AM OVER THE SOUTHEAST PORTIONS OF CWA WHILE ALONG THE SQUALL LINE...THE STRONGER WIND GUSTS HAVE SUBSIDED...HEAVIER RAIN IN WAKE OF LINE...RADAR INDICATING GENERALLY A BAND OF .75 TO 1.5 INCHES. FOR NOW WILL GO WITH DIURNAL DIMINISHING OF THUNDERSTORMS. THEN MODELS SHOWING SHORTWAVE ENERGY ROTATING OUT LATE MORNING INTO THE AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS...SOME POSSIBLY SEVERE TO FIRE UP AGAIN. DRY LINE OVER WESTERN KANSAS WOULD BE FOCUS BUT OVER CWA OUTFLOW BOUNDARIES WILL PLAY A MAJOR ROLE. SHEAR VALUES OVER THESE BOUNDARIES WOULD AGAIN GIVE POTENTIAL FOR STRONG SUPERCELLS...LARGE HAIL/WINDS AND TORNADOES. SPC HAVING POSTED MODERATE RISK FOR MUCH OF CWA...HIGHER PROBABILITIES OVER THE WESTERN COUNTIES. THUS WILL KEEP LIKELY POPS OVER THE NORTH AND WESTERN PORTIONS OF CWA...LOWEST POPS OVER THE EAST CENTRAL...ALONG AND SOUTHEAST OF INTERSTATE 35. ON TOP OF THE SEVERE POTENTIAL WILL BE FLASH FLOODING AND FLOODING...HAVE THUS POSTED A FLASH FLOOD WATCH FOR TODAY UNTIL 12Z MONDAY FOR AREA GENERALLY ALONG AND NORTHEAST OF INTERSTATE 35. HIGHS TODAY HELD MAINLY TO THE MID TO UPPER 70S. FOR TONIGHT...SEVERE POTENTIAL EXITS AGAIN ESPECIALLY FOR EVENING HOURS AND WITH UPPER DYNAMICS GRADUALLY MOVING EAST. UPPER TROUGH STILL THROUGH THE CENTRAL ROCKIES BY 00Z TUESDAY. SURFACE TROUGH RUNNING FROM EASTERN NEBRASKA INTO CENTRAL KANSAS BY 12Z MONDAY. RICH LOW LEVEL MOISTURE...HIGH THETA E AXIS...GIVING POTENTIAL FOR HEAVY RAIN AGAIN...GOING WITH CATEGORICAL PRECIP WORDING NORTH AND WEST MONDAY NIGHT WITH 50 TO 60 POPS SOUTHEAST. INCREASED RAIN CHANCES SOME ON MONDAY WITH BOUNDARY AND UPPER LOW STILL PROVIDING LIFT. DAY SHIFT MAY HAVE TO UP THESE SOME LOOKING AT NEWER GUIDANCE. HIGHS MONDAY HELD TO MAINLY THE 70S AGAIN WITH CLOUD COVER AND PRECIPITATION CHANCES. LITTLE CHANGE TO LATER PERIODS...WITH UPPER TROUGH STILL TO THE WEST...BUT FILLING SOME...SOME PRECIPITATION CHANCES IN ORDER MONDAY NIGHT INTO WEDNESDAY. LATEST GFS RUN WOULD CLOSE UPPER LOW OFF WEDNESDAY NIGHT INTO THURSDAY AND SLOWLY TREK THIS EAST INTO FRIDAY. && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT TODAY THROUGH 7 AM MONDAY MORNING FOR AREAS GENERALLY ALONG AND NORTH OF A COUNCIL GROVE...TOPEKA...TO LAWRENCE LINE. && PF
Hazardous weather outlook, May 5, 10:07 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1007 PM CDT SAT MAY 5 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-062300- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1007 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE LATE NIGHT HOURS ACROSS MUCH OF THE AREA. THE PRIMARY HAZARD WILL BE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES ALSO POSSIBLE. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS AS WELL...CREATING SOME PONDING OF WATER ON ROADWAYS AND AT INTERSECTIONS. ACROSS PARTS OF NORTH CENTRAL KANSAS WERE STRONG THUNDERSTORMS MAY MOVE ACROSS THE SAME AREAS...LOCAL AREAS OF FLASH FLOODING MAY DEVELOP...AND BRING RISES ON SOME CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SUNDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS AND FLOODING RAINS WILL AGAIN BE POSSIBLE SUNDAY AND SUNDAY NIGHT. THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORM WILL BE LARGE HAIL AND DAMAGING WINDS...AN ISOLATED TORNADO IS ALSO POSSIBLE LATE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Special weather statement, May 6, 2:06 AM CDT, 2 hours 3 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 206 AM CDT SUN MAY 6 2007 KSZ022-036-060800- GEARY-RILEY- 206 AM CDT SUN MAY 6 2007 THROUGH 300 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS PORTIONS OF RILEY AND GEARY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE OGDEN... KEATS AND MANHATTAN. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 294 AND 312 COULD ALSO BE AFFECTED. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, May 6, 2:16 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
216 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM FLASH FLOOD SOLOMON 38.92N 97.36W
05/06/2007 DICKINSON KS LAW ENFORCEMENT
REPORTS OF 3 FEET OF WATER RUNNING ACROSS ROADS IN THE
TOWN OF SOLOMON. ALSO, A REPORT OF 1 TO 2 FEET OF WATER
CROSSING HWY 40 AT DAISY ROAD.
&&
BYRNELocal storm report, May 6, 2:22 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
222 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL 3 SE RANDOLPH 39.40N 96.72W
05/05/2007 E1.00 INCH RILEY KS TRAINED SPOTTER
1008 PM HAIL RANDOLPH 39.43N 96.76W
05/05/2007 E0.88 INCH RILEY KS TRAINED SPOTTER
1015 PM HAIL 1 ESE REPUBLIC 39.92N 97.80W
05/05/2007 E0.88 INCH REPUBLIC KS TRAINED SPOTTER
WINDS MEASURED 48 MPH AS WELL
1034 PM TORNADO 2 SE ST. GEORGE 39.17N 96.39W
05/05/2007 RILEY KS PUBLIC
PUBLIC REPORTED TORNADO 6 MILES NORTH OF 323 EXIT ON I70
1040 PM HAIL 1 N CENTRALIA 39.74N 96.13W
05/05/2007 E0.88 INCH NEMAHA KS TRAINED SPOTTER
1054 PM HAIL 4 N LYNDON 38.67N 95.68W
05/05/2007 E1.00 INCH OSAGE KS LAW ENFORCEMENT
1104 PM TSTM WND DMG 4 SSE ST. GEORGE 39.14N 96.39W
05/05/2007 RILEY KS EMERGENCY MNGR
TELEPHONE POLES REPORTED DOWN AT THE INTERSECTION OF
TALLGRASS ROAD AND TABOR VALLEY ROAD 3 MILES NORTH OF
I70.
1130 PM TORNADO 3 S BENNINGTON 38.99N 97.59W
05/05/2007 OTTAWA KS LAW ENFORCEMENT
TOUCHDOWN NEAR SALINE AND OTTAWA COUNTY LINE.
1140 PM TORNADO 2 NNE BENNINGTON 39.06N 97.58W
05/05/2007 OTTAWA KS LAW ENFORCEMENT
*** 4 INJ *** DAMAGE TO FOUR HOMES. POWER LINES DOWN.
1145 PM HAIL MINNEAPOLIS 39.12N 97.71W
05/05/2007 M1.75 INCH OTTAWA KS LAW ENFORCEMENT
MEASURED AT THE DISPATCH CENTER
1149 PM TORNADO 6 E MINNEAPOLIS 39.12N 97.59W
05/05/2007 OTTAWA KS LAW ENFORCEMENT
SECOND TORNADO REPORTED NEAR OTTAWA STATE FISHING LAKE
1149 PM TORNADO 1 E MINNEAPOLIS 39.12N 97.69W
05/05/2007 OTTAWA KS LAW ENFORCEMENT
NEAR THE MINNEAPOLIS RACE TRACK
1156 PM TSTM WND DMG 1 E MINNEAPOLIS 39.12N 97.69W
05/05/2007 OTTAWA KS LAW ENFORCEMENT
REPORT OF AT LEAST ONE ROOF LOST OFF A RESIDENCE AND
NUMEROUS TREES AND POWER POLES BLOCKING HWY 106 NEAR THE
INTERSECTION OF 81 HWY
1208 AM TSTM WND DMG 6 SW MILTONVALE 39.29N 97.53W
05/06/2007 OTTAWA KS LAW ENFORCEMENT
DAMAGE TO FARMSTEAD
1220 AM TSTM WND DMG 1 SE LONGFORD 39.16N 97.32W
05/06/2007 CLAY KS LAW ENFORCEMENT
POWER POLES REPORTED SNAPPED ON CHEROKEE ROAD.
1222 AM TSTM WND GST 2 SSW LONGFORD 39.14N 97.35W
05/06/2007 E70.00 MPH CLAY KS TRAINED SPOTTER
1222 AM TSTM WND DMG 2 SSW LONGFORD 39.14N 97.35W
05/06/2007 CLAY KS TRAINED SPOTTER
SHED BLOWN DOWN ON FARMSTEAD
1225 AM TSTM WND GST 3 WNW TALMAGE 39.04N 97.31W
05/06/2007 E60.00 MPH DICKINSON KS TRAINED SPOTTER
1230 AM TSTM WND GST CLYDE 39.59N 97.40W
05/06/2007 E70.00 MPH CLOUD KS TRAINED SPOTTER
SPOTTER RELAYING REPORT FROM ANOTHER SPOTTER LOCATED IN
THE CITY OF CLYDE.
1230 AM TSTM WND GST 8 S CLAY CENTER 39.26N 97.12W
05/06/2007 E60.00 MPH CLAY KS TRAINED SPOTTER
0100 AM TSTM WND DMG WASHINGTON 39.82N 97.05W
05/06/2007 WASHINGTON KS LAW ENFORCEMENT
NUMEROUS REPORTS OF DAMAGE ACROSS THE COUNTY INCLUDING
POWER POLES SNAPPED, TREES DOWN, ROOFS LIFTED OFF
BUILDINGS, HEAVY EQUIPMENT DAMAGED, AND ROADS BLOCKED.
0144 AM TSTM WND GST 4 S MARYSVILLE 39.78N 96.65W
05/06/2007 M63.00 MPH MARSHALL KS LAW ENFORCEMENT
POLICE OFFICER MEASURED A 63 MPH WIND GUST ON HIS
STATIONARY RADAR.
0209 AM FLASH FLOOD SOLOMON 38.92N 97.36W
05/06/2007 DICKINSON KS LAW ENFORCEMENT
REPORTS OF 3 FEET OF WATER RUNNING ACROSS ROADS IN THE
TOWN OF SOLOMON. ALSO, A REPORT OF 1 TO 2 FEET OF WATER
CROSSING HWY 40 AT DAISY ROAD.
&&
BYRNESpecial weather statement, May 6, 2:42 AM CDT, 1 hour 27 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 242 AM CDT SUN MAY 6 2007 KSZ023-060815- POTTAWATOMIE- 242 AM CDT SUN MAY 6 2007 THROUGH 315 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH ACROSS PORTIONS OF POTTAWATOMIE COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE WHEATON AND ONAGA. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, May 6, 2:55 AM CDT, 1 hour 14 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 255 AM CDT SUN MAY 6 2007 KSZ011-012-060815- BROWN-NEMAHA- 255 AM CDT SUN MAY 6 2007 THROUGH 315 AM CDT...A STRONG CLUSTER OF THUNDERSTORMS WILL MOVE NORTH AT 35 MPH ACROSS PORTIONS OF NEMAHA AND BROWN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE WOODLAWN...FAIRVIEW...SABETHA AND MORRILL. A TORNADO WATCH IS ALSO IN EFFECT.
Local storm report, May 6, 3:10 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
310 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD 1 S BENNINGTON 39.02N 97.59W
05/06/2007 OTTAWA KS LAW ENFORCEMENT
ONE HOUSE FLOODED
0250 AM FLASH FLOOD 3 SE MINNEAPOLIS 39.09N 97.67W
05/06/2007 OTTAWA KS LAW ENFORCEMENT
4 INCHES OF WATER OVER 160TH ROAD NEAR K106 HIGHWAY.
0301 AM FLASH FLOOD 2 N BENNINGTON 39.06N 97.59W
05/06/2007 OTTAWA KS LAW ENFORCEMENT
6-8 INCHES OF WATER OVER GRANITE RD BETWEEN 170TH AND
180TH RDS.
&&The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:56 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 34 min |
| May 5, 9:20 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 55 min |
| May 5, 9:29 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 31 min |
| May 5, 9:43 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 47 min |
| May 5, 10:14 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 15 min |
| May 5, 10:26 PM CDT | Tornado Warning | TOP | Pottawatomie, Riley, Wabaunsee | 37 min |
| May 5, 10:38 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 27 min |
| May 5, 11:00 PM CDT | Tornado Warning | TOP | Marshall | 45 min |
| May 5, 11:02 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 37 min |
| May 5, 11:03 PM CDT | Tornado Warning | TOP | Ottawa | 42 min |
| May 5, 11:30 PM CDT | Tornado Warning | TOP | Ottawa | 45 min |
| May 5, 11:43 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 47 min |
| May 5, 11:59 PM CDT | Tornado Warning | TOP | Cloud | 46 min |
| May 6, 12:15 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson | 30 min |
| May 6, 12:30 AM CDT | Tornado Warning | TOP | Clay, Washington | 45 min |
| May 6, 12:35 AM CDT | Severe Thunderstorm Warning | TOP | Riley | 40 min |
| May 6, 12:51 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Washington | 54 min |
| May 6, 1:09 AM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| May 6, 1:47 AM CDT | Flash Flood Warning | TOP | Clay, Marshall, Riley | 4 hr |
| May 6, 1:47 AM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Marshall, Riley | 4 hr |
| May 6, 3:51 AM CDT | Flash Flood Warning | TOP | Brown, Geary, Nemaha, Pottawatomie, Riley | 4 hr |
| May 6, 6:48 AM CDT | Flash Flood Warning | TOP | Jackson, Jefferson, Shawnee | 4 hr |
| May 6, 6:48 AM CDT | Flash Flood Warning | TOP | Jackson, Jefferson, Shawnee, Wabaunsee | 4 hr |
| May 6, 7:23 AM CDT | Flash Flood Warning | TOP | Douglas, Osage | 4 hr |
| May 6, 12:51 PM CDT | Flash Flood Warning | TOP | Lyon, Osage | 4 hr |
| May 6, 6:19 PM CDT | Flash Flood Warning | TOP | Cloud, Ottawa | 4 hr |
Nearby
Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.